Alert archive / Mississippi / Red Flag Warnings in 2014
Red Flag Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Jan 18, 2014, 4:22 AM CST for 8 counties in Mississippi. It took effect at Jan 18, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 4:22 AM CST (10:22 UTC)
- In effect from
- Jan 18, 2014, 11:00 AM CST
- Expired
- Jan 18, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
Counties Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3087 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS84 KLIX 181022 RFWLIX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 422 AM CST SAT JAN 18 2014 ...EXTREMELY DRY CONDITIONS EXPECTED AGAIN TODAY... .A VERY DRY AIRMASS WILL REMAIN OVER THE AREA TODAY. MANY LOCALES ACROSS SOUTHERN MISSISSIPPI COULD EXPERIENCE RELATIVE HUMIDITY VALUES AT OR BELOW 25 PERCENT LATER MORNING AND THIS AFTERNOON. SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CREATE HIGH FIRE DANGER ACROSS SOUTHERN MISSISSIPPI TODAY. MSZ068>071-077-080>082-181830- /O.UPG.KLIX.FW.A.0001.140118T1700Z-140119T0000Z/ /O.NEW.KLIX.FW.W.0002.140118T1700Z-140119T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON- JACKSON- 422 AM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WINDS 10 TO 15 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED TO DEVELOP IN THE AFTERNOON. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL DECREASE INTO THE 23 TO 28 PERCENTILE AND COULD DROP TO 20 PERCENT LATER THIS MORNING AND THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
683 WWUS84 KLIX 181951 RFWLIX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 151 PM CST SAT JAN 18 2014 ...EXTREMELY DRY CONDITIONS EXPECTED AGAIN TODAY... .A VERY DRY AIRMASS WILL REMAIN OVER THE AREA TODAY. MUCH OF SOUTHERN MISSISSIPPI WILL EXPERIENCE RELATIVE HUMIDITY LEVELS AROUND 20 PERCENT THIS AFTERNOON. SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CREATE HIGH FIRE DANGER ACROSS SOUTHERN MISSISSIPPI TODAY. THIS RED FLAG WARNING WAS AT THE REQUEST OF AND IN COORDINATION WITH THE MISSISSIPPI FORESTRY COMMISSION. MSZ068>071-077-080>082-190000- /O.CON.KLIX.FW.W.0002.000000T0000Z-140119T0000Z/ WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON- JACKSON- 151 PM CST SAT JAN 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WIND...SOUTHWEST WINDS 10 TO 15 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED TO DEVELOP IN THE AFTERNOON. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL REMAIN BETWEEN 15 AND 25 PERCENT THROUGH THIS AFTERNOOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 24/RR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Jan 18, 3:46 AM CST, 36 minutes earlier.
Area forecast discussion, Jan 18, 3:46 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CST SAT JAN 18 2014
.SHORT TERM...
APEX BASE OF UPPER LEVEL TROUGH THAT BROUGHT MOST RECENT COLD FRONT
THROUGH HAS SINCE PASSED EAST OF THE AREA. LOCAL OBSERVATIONS
INDICATE THAT SURFACE RIDGE FOLLOWING THE BOUNDARY IS CURRENTLY ON
TOP OF THE CWA. DRY AIR IN PLACE HAS ALLOWED TEMPERATURES TO DROP
SIGNIFICANTLY...WITH MORNING TEMPS STARTING IN THE UPPER 20S ACROSS
NORTHERN HALF OF THE FORECAST AREA. THIS DRYNESS WILL ALSO MAKE WAY
FOR A QUICK WARMUP AND HIGHER THAN NORMAL DIURNAL RANGE AS HIGHS TOP
OUT IN THE MID TO UPPER 50S.
ANOTHER WAVE ALONG THE MAIN UPPER TROUGH TO THE NORTH WILL SWING
SOUTHEAST ACROSS THE UPPER MISSISSIPPI VALLEY TONIGHT. THIS WILL
SHIFT WINDS TO SOUTHWEST TODAY BEFORE ANOTHER WEAK BOUNDARY SLIDES
THROUGH TONIGHT. LACK OF MOISTURE SHOULD LIMIT RAIN CHANCES FOR
INLAND LOCATIONS...BUT HAVE LEFT POPS IN OFFSHORE FORECAST. WHAT
THIS BOUNDARY WILL DO IS BRING ENOUGH CLOUD COVER TO HOLD TEMPS UP
QUITE A BIT FROM THIS MORNING/S LOWS. EXPECT ABOUT A 10 TO 15 DEGREE
INCREASE IN NIGHTTIME LOWS.
.LONG TERM...
MAIN UPPER TROUGH WILL SHIFT EAST SOMEWHAT ON MONDAY. THIS WILL
ALLOW HEIGHTS TO INCREASE AND THUS TEMPERATURES WILL RESPOND. HIGHS
SHOULD JUMP BACK UP INTO THE MID TO UPPER 60S. THIS WARMUP HOWEVER
WILL BE BRIEF AS YET ANOTHER COLD FRONT SWINGS THROUGH MONDAY NIGHT.
THE COOLING TREND WILL PERSIST THROUGHOUT THE REST OF THE WEEK AS
THE MAIN UPPER TROUGH REMAINS IN PLACE ACROSS THE EASTERN HALF OF
THE COUNTRY WITH REINFORCING COLD SHOTS ALL THE WAY THROUGH FRIDAY.
NEXT WEEKEND WILL BE THE NEXT TIME THE CWA STANDS A CHANCE TO SEE
CLIMATOLOGICAL NORMAL TEMPERATURES AND POSSIBLY RAIN.
MEFFER
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH SUNDAY 12Z. HIGH PRESSURE OVER
EAST TEXAS AND LOUISIANA WILL CONTINUE TO SLIDE SOUTHEAST THROUGH
TODAY. A SURFACE TROUGH WILL MOVE ACROSS THE MID MISSISSIPPI
VALLEY AND TENNESSEE VALLEY THIS AFTERNOON AND TONIGHT. THESE TWO
FEATURES WILL LIGHT SOUTHERLY FLOW THIS EVENING. ANOTHER HIGH WILL
BUILD OVER EAST TEXAS AND CREATE A LIGHT NORTHWEST FLOW AT ALL TAF
SITES AFTER 06Z SATURDAY. WINDS MAYBE GUSTY AT NEW TONIGHT. ALL IN
ALL...A WIND FORECAST IS EXPECTED. NO VISIBILITY RESTRICTIONS OR
CEILINGS ARE EXPECTED THROUGH 12Z SUNDAY. 18
&&
.FIRE WEATHER...
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF SOUTHWEST
MISSISSIPPI AND PEARL RIVER COUNTY TODAY. WINDS ARE EXPECTED TO BE
LIGHTER THROUGH NOON AND WINDS BECOMING SOUTHWESTERLY LATER THIS
AFTERNOON. AS A RESULT...SOUTH FLOW WILL ALLOW DEWPOINTS TO RISE
SLOWLY WITH DEWPOINT READINGS BETWEEN 24 AND 30 DEGREES OVER
SOUTHERN MISSISSIPPI LATER THIS AFTERNOON. HIGHS WILL INCREASE TO
INTO THE UPPER 50S TO NEAR 60 OVER SOUTHWEST MISSISSIPPI TO AROUND
55 DEGREES OVER MISSISSIPPI COAST. THESE TEMPS AND DEWPOINT READINGS
WILL LEAD TO MIN RH VALUES IN THE MID TO UPPER 20 PERCENTILES.
ALTHOUGH THE CURRENT FCST HAS RH VALUES AT OR JUST ABV 25 PERCENT
AND WINDS BELOW 15 MPH...COORDINATION WITH MS FORESTRY SERVICE ALONG
WITH FIRES THAT HAVE OCCURRED ON FRIDAY...WE HAVE DECIDED TO KEEP
THE FIRE WEATHER WATCH FOR ALL OF OUR MS COUNTIES TODAY. OUR OFFICE
WILL MONITOR DEWPOINT...COORDINATE WITH MS FORESTRY SERVICE AND
UPGRADE TO RED FLAG WARNING IF NECESSARY. 18
&&
.MARINE...
WINDS WILL CONTINUE TO DECREASE OVER THE COASTAL WATERS THIS
MORNING. HIGH PRESSURE OVER EAST TEXAS AND LOUISIANA WILL CONTINUE
TO SLIDE SOUTHEAST THROUGH TODAY. A SURFACE TROUGH WILL MOVE ACROSS
THE MID MISSISSIPPI VALLEY AND TENNESSEE VALLEY THIS AFTERNOON AND
TONIGHT. THESE FEATURES WILL CREATE A RELATIVELY TIGHT PRESSURE
GRADIENT AND WEST WINDS AROUND 20 KNOTS OVER COASTAL WATERS EAST OF
THE RIVER THIS EVENING THROUGH SUNDAY MORNING. THEREFORE...HAVE
ISSUE A SMALL CRAFT ADVISORY FOR THESE COASTAL WATERS. WINDS WILL
DECREASE SUNDAY AND MONDAY. ANOTHER FRONTAL PASSAGE IS EXPECTED
TUESDAY MORNING YIELDING STRONG OFFSHORE FLOW TUESDAY THROUGH
WEDNESDAY.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT...RED FLAG WARNING/FIRE WEATHER WATCH
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 39 59 39 / 0 10 10 10
BTR 60 42 63 41 / 0 10 10 10
ASD 56 41 61 40 / 0 10 10 10
MSY 56 45 60 44 / 0 10 10 10
GPT 53 43 60 41 / 0 10 10 10
PQL 53 40 61 40 / 0 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...AND COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 9 PM SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
MS...FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 9 PM SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...AND COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM.
&&Hazardous weather outlook, Jan 17, 6:24 PM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 624 PM CST FRI JAN 17 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-181230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 624 PM CST FRI JAN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR PORTIONS OF THE OPEN WATERS EAST OF THE MISSISSIPPI RIVER TONIGHT FOR WINDS NEAR 20 KNOTS WITH FREQUENT HIGHER GUSTS. A LIGHT TO MODERATE FREEZE CAN BE EXPECTED TONIGHT ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI EXCLUDING AREAS IMMEDIATELY SOUTH OF TIDAL LAKES AND ALONG SOUTHEAST LOUISIANA COAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY DRY CONDITIONS WILL REMAIN OVER THE AREA SATURDAY AND A FIRE WEATHER WATCH WILL BE IN EFFECT FOR SOUTHERN MISSISSIPPI DURING THE LATE MORNING AND AFTERNOON. ANOTHER FREEZE IS POSSIBLE ACROSS PARTS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WEDNESDAY AND THURSDAY MORNINGS. OTHERWISE...THE RISK OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER IS NOT ANTICIPATED. 22/TD
Nearby
Red Flag Warnings in Mississippi, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.